Business Other News 29 Mar 2019 Singapore recalls BP ...

Singapore recalls BP drugs with India-made ingredient

DECCAN CHRONICLE. | GURDIP SINGH
Published Mar 29, 2019, 12:47 am IST
Updated Mar 29, 2019, 12:47 am IST
The exposure to nitro-samines, beyond permissible levels, over a long-term period may potentially increase the risk of cancer.
For example, the added cancer risk from an additional six-month exposure is estimated to be less than 0.0002 per cent.
 For example, the added cancer risk from an additional six-month exposure is estimated to be less than 0.0002 per cent.

Singapore: Singapore's health authority on Thursday announced recall of three brands of high blood pressure medicine containing losartan, an active ingredient manufactured by an Indian pharma company, which contained higher than acceptable levels of a potentially harmful impurity.

The affected products are the 50mg and 100mg tablets from the brands Losartas, Losagen and Hyperten and distributed by local suppliers Apotheca Marketing, Medicell Pharmaceutical and Goldplus Universal, respectively.

 

Losartas is prescribed in public healthcare institutions, while Losagen, Hyperten and Losartas are prescribed at private healthcare institutions, according to a report by the Channel News Asia.

Announcing the recall, the Health Sciences Authority (HSA) said that these drugs contain the active ingredient losartan potassium, manufactured by Indian pharmaceutical company Hetero Labs.

The recalled products were found to contain trace amount, above the internationally accepted levels, of nitrosamine impurity, N-nitro-N-methyl-4-aminobutyric acid (NMBA), the HSA said.

The exposure to nitro-samines, beyond permissible levels, over a long-term period may potentially increase the risk of cancer.

For example, the added cancer risk from an additional six-month exposure is estimated to be less than 0.0002 per cent.

"The risks of trace amounts of the NMBA are associated with long term exposure," the HSA said, and advised patients not to stop treatment on their own as there is no immediate health risk and sudden stopping of the drugs can pose greater immediate risk to their health.

"The sudden stopping of the medicines can pose greater and more immediate risk to patient's health. We have advised healthcare professionals to review the medicine and treatment plans of their patients," the HSA said, adding several losartan medicines have been recalled overseas since end-February due to the presence of NMBA.  

 —PTI

...




ADVERTISEMENT
ADVERTISEMENT
ADVERTISEMENT
ADVERTISEMENT
ADVERTISEMENT